Chiral Bands in Nuclei

Europe/Stockholm
132:028 (Nordita, Stockholm)

132:028

Nordita, Stockholm

Ayse Atac Nyberg (KTH), Maria Doncel (University of Salamanca), Roberto Liotta
Description

Venue

Nordita, Stockholm, Sweden

Scope

The physics of exotic nuclear shapes, where the nuclear behavior is expected to be significantly altered, presents the possibility of the appearance of chiral bands and its related new physics. Chirality represents a novel feature of rotating triaxial nuclei, in which the chiral symmetry is spontaneously broken in the intrinsic reference frame and is observed in the laboratory frame. So far, many chiral candidate nuclei have been reported experimentally in the A ∼ 80, 100, 130, and 190 mass regions and the study of “chiral bands in nuclei” represents one important subject in contemporary nuclear structure physics. During the three days of the Conference we plan to focus on the present theoretical and experimental status regarding chiral bands. We plan also to discuss new observations and theoretical approaches, the interaction between theories and experiments and, last but not least, future collaboration projects.

[Timetable - available from start of the program]

Organizers

Ayse Atac Nyberg (KTH, Stockholm, aanyber@kth.se), Bo Cederwall (KTH, Stockholm, bc@kth.se), Maria Doncel (Salamanca University and KTH, Stockholm, doncel@usal.es), Roberto Liotta (KTH, Stockholm, liotta@kth.se), Jie Meng (Peking University, Beijing , mengj@pku.edu.cn), Ramon Wyss (KTH, Stockholm, wyss@kth.se)

Format

We aim at having a few talks per day with plenty of time for discussions in a relaxed atmosphere.

Invited Participants (tentative)

  • Stefan G. Frauendorf, University of Notre Dame, USA
  • Umesh Garg, University of Norte Dame, USA (cancelled)
  • Ernest Grodner, University of Warsaw, Poland
  • Istvan Kuti, Hungarian Academy of Sciences, Hungary
  • Elena Lawrie, iThemba LABS, South Africa
  • Haozhao Liang, RIKEN Nishina Center, Japan
  • Joram Ndayishimye, iThemba LABS, South Africa
  • Johan Nyberg, Uppsala University, Sweden
  • Rudrajyoti Palit, Tata Institute of Fundamental Research, India
  • Jing Peng Beijing Normal University, China
  • Costel Petrache, University Paris Sud, France
  • Leszek Prochniak , University of Warsaw, Poland
  • Ingemar Ragnarsson, Lund University, Sweden
  • Obed Shirinda, iThemba LABS, South Africa
  • Julian Srebrny , University of Warsaw, Poland
  • Krzysztof Starosta, Simon Fraser University, Canada
  • Dimitar Tonev, Bulgarian Academy of Sciences, Bulgaria
  • Shou Yu Wang, Shandong University, China
  • Zhigang Xiao, Tsinghua University, China (cancelled)
  • Shuangquan Zhang, Peking University, China
  • Shan-Gui. Zhou, Chinese Academy of Sciences, China
  • Andres Zuker, IPHC-CNRS Strasbourg, France

Application

If you want to participate in the workshop, please fill in the application form. You will be informed by the organizers shortly after the application deadline whether your application has been approved. Due to space restrictions, the total number of participants is strictly limited. Invited participants are of course automatically approved, but need to register anyway.

Application deadline: 20 March 2015

There is no registration fee.

Travel Reimbursement

PhD students and young Postdoc fellows are eligible for travel grants to participate in the program. If you are interested in such a grant, please mark the corresponding field in the application form, briefly summarize your interest in the program in the comments field, and indicate an estimation of your expected travel expenses. Since only a limited number of grants is available, decision concerning the grants will be made on a case-by-case basis and you will be notified shortly after the application deadline.

Accommodation

Nordita provides a limited number of rooms in the Stockholm apartment hotel BizApartments free of charge for accepted participants.

Sponsored by:

Nordita Swedish Research Council

    • 10:00 AM 10:15 AM
      Welcome 15m
      Speaker: Katherine Freese (Director, NORDITA)
    • 10:15 AM 10:30 AM
      Welcome 15m
      Speaker: Ramon Wyss (Vicepresident for international affairs, KTH)
    • 10:30 AM 11:30 AM
      Chirality: From symmetry to dynamics 1h
      Speaker: Stefan G. Frauendorf (University of Notre Dame)
      document
      Slides
    • 11:30 AM 12:00 PM
      Coffee break 30m
    • 12:00 PM 12:40 PM
      Exotic nuclear shapes from multi-dimensionally constrained CDFT 40m
      Speaker: Shan-Gui Zhou (Chinese Academy of Sciences)
      Slides
    • 12:40 PM 2:00 PM
      Lunch at Alba Nova Restaurant 1h 20m
    • 2:00 PM 3:00 PM
      Chiral bands: experimental status 1h
      Speaker: Costel Petrache (CSNSM, University Paris Sud)
      Slides
    • 3:00 PM 3:40 PM
      Multiple chiral bands associated with the same strongly asymmetric many-particle nucleon configuration 40m
      Speaker: Obed Shirinda (iThemba Labs)
      Slides
    • 3:40 PM 4:10 PM
      Coffee break 30m
    • 4:10 PM 4:50 PM
      Hidden pseudospin and spin symmetries in nuclei 40m
      Speaker: Haozhao Liang (RIKEN)
      Slides
    • 4:50 PM 5:30 PM
      Two new probes of nuclear symmetry energy at low densities 40m
      Speaker: Zhigang Xiao (Tsinghua University)
    • 6:30 PM 9:00 PM
      Dinner, downtown Stockholm 2h 30m
    • 9:30 AM 10:30 AM
      Lifetime measurements in the chiral bands of 194Tl 1h
      Speaker: Elena Lawrie (iThemba Labs)
      Slides
    • 10:30 AM 11:10 AM
      Octupole correlation between the multiple chiral doublet bands in 78Br 40m
      Speaker: Shou Yu Wang (Shandong University)
      Slides
    • 11:10 AM 11:40 AM
      Coffee break 30m
    • 11:40 AM 12:20 PM
      Multiple chirality in 103Rh 40m
      Speaker: Istvan Kuti (MTA Atomki)
      Slides
    • 12:20 PM 2:00 PM
      Lunch at Alba Nova Restaurant 1h 40m
    • 2:00 PM 3:00 PM
      The wobbling mode in A~130 nuclei 1h
      Speaker: Costel Petrache (University Paris Sud)
      Slides
    • 3:00 PM 3:40 PM
      A microscopic investigation on magnetic and antimagnetic rotation in 110Cd. 40m
      Speaker: Jing Peng (Beijing Normal University)
      Slides
    • 3:40 PM 4:10 PM
      Coffee break 30m
    • 4:10 PM 4:50 PM
      Consequences of gamma-softness of the core for some properties of chiral nuclei 40m
      Speaker: Leszek Prochniak (University of Warsaw)
      Slides
    • 4:50 PM 5:30 PM
      Experimental work on degenerate dipole bands with INGA 40m
      Speaker: Rudrajyoti Palit (Tata Institute of Fundamental Research)
      Slides
    • 9:00 AM 10:00 AM
      Chiral and wobbling modes in collective Hamiltonian 1h
      Speaker: Shuangquan Zhang (Peking University)
      Slides
    • 10:00 AM 10:40 AM
      Chirality in odd-odd nuclei: simple models and experimental results 40m
      Speaker: Krzysztof Starosta (Simon Fraser University)
      Slides
    • 10:40 AM 11:10 AM
      Coffee break 30m
    • 11:10 AM 11:50 AM
      Lifetime measurements in mass regions A=100 and A=130 as a test for chirality in nuclear systems 40m
      Speaker: Dimitar Tonev (Bulgarian Academy of Sciences)
      Slides
    • 11:50 AM 1:00 PM
      Lunch at Alba Nova Restaurant 1h 10m
    • 1:00 PM 2:00 PM
      Nilsson-SU3 selfconsistency: Quadrupole dominance in heavy N=Z nuclei 1h
      Speaker: Andres Zuker (IPHC-CNRS)
      Slides
    • 2:00 PM 2:45 PM
      Neutron-proton correlations along the N=Z line - an experimental perspective 45m
      Speaker: Bo Cederwall (KTH)
      Slides
    • 2:45 PM 3:15 PM
      Coffee break 30m
    • 3:15 PM 4:15 PM
      The spin-aligned coupling scheme: Isoscalar pair correlations vs. isoscalar interaction 1h
      Speaker: Stefan G. Frauendorf (University of Notre Dame)
      document
      Slides
    • 4:15 PM 5:00 PM
      Neutron-proton pair coupling from a shell-model perspective 45m
      Speaker: Chong Qi (KTH)
      Slides
    • 5:00 PM 5:30 PM
      Concluding Remarks 30m
      Speakers: Jie MENG (Peking University), Ramon Wyss (KTH)